Skip 
Navigation Link
ADHD: Attention Deficit Hyperactivity Disorder
Resources
Basic Information
Childhood ADHD OverviewADHD Discoveries and ControversiesCauses of ADHD in ChildrenADHD or Another Condition?Diagnosis of ADHD in ChildrenADHD Treatment in ChildrenFamily and Personal SupportsAdult ADHD OverviewDiagnosis of Adult ADHDAdult ADHD TreatmentADHD Resources and References
More InformationTestsLatest NewsQuestions and AnswersLinksBook Reviews
Related Topics

Bipolar Disorder
Child & Adolescent Development: Overview
Learning Disorders
Child Development & Parenting: Infants (0-2)
Child Development & Parenting: Early (3-7)

Ask Dr. SchwartzAsk Dr. Schwartz:
Psychotherapy and Mental Health questions

I Can't function Normally Anymore, Can More Diagnoses issues Risk Survival?

Wed, Nov 30th 2011

I was sexually assaulted from ages 7-14 by my babysitter, and I reported it. I've been diagnosed with Clinical Depression, PTSD, Sleep Disorders, and Anorexia not that I restrict myself from eating but that I actually feel no hunger because of the amount of stress and numbness I feel.

I can't ever sleep well. I'll either sleep a full 6 hours, max, but sleep as if I'm awake looking around my room making sure no one is there. or I won't be able to fall asleep until 2-3 hours before I have to wake up. I also have a lot of night terrors that usually end with me waking up screaming. When I can't wake up I'm assaulted again.

I have flash backs at least twice everyday and now I'm starting to see and experience things that don't really happen and when I'm awake.

I'll look at a razor and see myself pick it up and cut down my arm until I "feel" the pain but I'll snap back into reality to see myself still just staring at it.

Stress that continuously builds up over time, rarely ever going away, usually brings me to my knees in an aching sort of pain. All these things are building and stacking up on top of each other making me just want to die, to escape, to be free. I feel like everyday is now a burden to get up for, and everyday I have to step out of a class to sleep, talk to my school counselor, and/or breathe.

After my former therapist diagnosed my conditions she started to make me feel worse and suicidal. I've stopped therapy and my anti-depressants. The only thing that makes me "happy" is my medication for my ADHD.

I'm at the moment about to give therapy another go because I'm beginning to feel severely in danger of hurting myself. But I'm scared to find out that I have any more conditions. I fear that I may break if anymore are "stacked" on top of me, is that possible? Have I officially lost my sanity? Should I be hospitalized?

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
  • Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.